MAUDE Adverse Event Report: CAREFUSION, INC DRY SKIN PREP TRAY

CAREFUSION, INC DRY SKIN PREP TRAY
Model Number 4461A
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.
 
Event or Problem Description
Material no: 4461a, batch no: 0004165631.It was reported that a bug was found inside of the kit.Event description per attached email states: i hope things are well.I received a product complaint a moment ago concerning a bug found in the customer below's prep kit.Lot number, prep tray number, etc is all included below.Lynn who is the customer at the account who let us know of the issues email is l[omitted] the product was not used an immediately discarded.Thanks for any assistance you can provide.Have a wonderful day.Yes, you read that right.Today we found a bug in our prep kit.It looks to have been sterilized along with the kit as it was found under the sponge sticks, however, we chose not to use it.Does this get forwarded to bd? how does something like this get handled?.
 
Event or Problem Description
Material no: 4461a batch no: 0004165631.It was reported that a bug was found inside of the kit.Event description per attached email states: i hope things are well.I received a product complaint a moment ago concerning a bug found in the customer belows prep kit.Lot number, prep tray number, etc is all included below.Lynn who is the customer at the account who let us know of the issues email is l[omitted] the product was not used an immediately discarded.Thanks for any assistance you can provide.Have a wonderful day.Yes, you read that right.Today we found a bug in our prep kit.It looks to have been sterilized along with the kit as it was found under the sponge sticks, however, we chose not to use it.I attached a picture of the package label insert and the sterilized creature.Does this get forwarded to bd? how does something like this get handled?.
 
Additional Manufacturer Narrative
A photo was provided for the investigation.With the photo provided, the failure mode was confirmed as an insect was observed on the tray.According to the manufacture, the environment was reviewed and no issues were found, in addition all areas are fumigated according to their procedure and has a strong pest control measures in place.Twice a month inspections are conduced as well.A batch review was conducted and this was the first complaint for the reported failure mode of insect.At this time, the manufacture of the product could not determine a root cause.H3 other text : see below narrative section.

Brand Name
DRY SKIN PREP TRAY
Common Device Name
DRY SKIN PREP TRAY
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key11697091
Report Number1423507-2021-00028
Device Sequence Number17022067
Product Code OJU
UDI-Device Identifier10885403142192
UDI-Public(01)10885403142192
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4461A
Device Catalogue Number4461A
Device Lot Number0004165631
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown